Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 175, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 28, 2011, 7:01 PM CDT for Daviess County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 7:01 PM CDT (00:01 UTC)
- Expired
- Apr 28, 2011, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:02 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Apr 28, 1:02 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 102 PM CDT THU APR 28 2011 .DISCUSSION... DIURNAL FLARE OF CONVECTION TODAY IS POSSIBLE IN CYLCLONIC FLOW REGIME AS WEDGE OF PVA ROTATES THRU BASE OF PRIMARY UPPER VORTEX. ENERGY DESCENT THRU LOWER OH VALLEY WILL LINGER POPS FOR SHRA/TSRA THRU ABOUT 06Z...THO NAM FLIRTS WITH IT TIL 09Z. HOWEVER WE'LL MAINTAIN DIURNAL EMPHASIS AND RID US OF IT BY 06Z. HAIL/WIND THREATS MAY ACCOMPANY...WILL MONITOR CLOSELY. HISTORIC FLOODING CONTINUES WITH LARGER RIVERS CRESTING IN NEXT FEW DAYS. GOOD NEWS THERE IS DRY WEATHER FORECAST LATE THURSDAY NIGHT THRU FRIDAY THRU FRIDAY NIGHT AND THRU MOST OF SATURDAY LOOKS FIRM TO HOLD. MOISTURE RETURN ON ALL MODELS AND POINTED TIME/HEIGHT CRITIQUE REVEALS SLIVER OF 20 POPS POSSIBLE FARTHEST WESTERN SEMO/SWIL COUNTIES LATE SAT PM. MAIN THRUST OF UPCOMING NEXT BEST CHANCE OF DECENT RAINFALL WILL BE IN THE SAT NIGHT THRU SUNDAY THRU SUNDAY NIGHT TIME FRAME. STORM TOTAL QPF FOR US/HPC YIELDS APPROX 1-2" AREA-WIDE BY 12Z MONDAY. WOULDNT BE SURPRISED TO SEE AN EARLY MON AM LINGER OF A SHOWER AS SYSTEM DEPARTS BUT RESTRAINED FROM THIS INCLUSION FOR NOW. SVR CHANCE IFFY AS UPPER AND SURFACE REFLECTED LOWS ARE FAR WELL TO THE NORTH...AND SYSTEM IS BASICALLY STRETCHING OUT OVER US. SO AT THIS POINT IN TIME...WILL MENTION MAINLY RAINFALL AS THE PRIMARY HAZARD...ESP CONSIDERING THE RECENT SATURATION OF THE AREA. MONDAY THRU MID WEEK LOOKS TRANQUIL. MAYBE ANOTHER SYSTEM STARTS TO EDGE OUT OF THE ZONAL FLOW PATTERN AND INTRODUCES A CHANCE OF PCPN BY THURSDAY OR FRIDAY...BUT NOT QUITE READY TO BITE JUST YET. && .AVIATION... A VIGOROUS MID/UPPER LEVEL DISTURBANCE WILL ROTATE SEWD THROUGH MAINLY THE NORTHEAST PORTION OF THE REGION THIS AFTN AND EVE. IT WILL RESULT IN DEEP MIXING...WHICH WILL BRING GUSTY WEST TO SW WINDS THROUGHOUT THE AREA...AND A GOOD CHANCE OF TSTMS TO THE NERN HALF OF THE AREA TOWARD EVE. STRONG WINDS MAY ACCOMPANY THESE STORMS. THE TSTM TEMPO FORECAST WAS CONTINUED FOR KEVV/KOWB...AND WE DECIDED TO INCLUDE A MINIMAL CB MENTION FOR KCGI/KPAH ATTM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 28, 4:34 AM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 434 AM CDT THU APR 28 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-290945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 434 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SMALLER STREAMS AND CREEKS SHOULD RECEDE WITHIN THEIR BANKS... BUT RIVER FLOODING WILL CONTINUE. THE FLOODING WILL RANGE FROM MODERATE TO MAJOR. CHECK THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...MAINLY NORTH AND EAST OF PADUCAH. A FEW OF THE STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS. EVEN OUTSIDE OF ANY STORMS...WINDS WILL GUST FROM 30 TO 40 MPH OUT OF THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER FLOODING WILL REMAIN THE PRIMARY CONCERN. A FEW RIVERS MAY REACH RECORD LEVELS. REFER TO FLOOD WARNINGS AND STATEMENTS FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. THE MAIN HAZARD WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN. TOTAL RAINFALL THIS WEEKEND COULD RANGE FROM 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE REQUESTED TO REPORT ANY LEVEE BREACHES OR DAM FAILURES IMMEDIATELY. MY
In the hours before
Local storm report, Apr 28, 5:11 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM TSTM WND DMG KUTTAWA 37.06N 88.11W
04/26/2011 LYON KY NWS STORM SURVEY
NWS STORM DAMAGE SURVEY DETERMINED A MICROBURST ABOUT 30
YARDS WIDE AND A PATH LENGTH OF ABOUT 5 MILES. PEAK WINDS
WERE ESTIMATED AT 90 MPH. SEE PNSPAH FOR DETAILS.
1240 AM TORNADO 2 NW EDDYVILLE 37.10N 88.11W
04/26/2011 LYON KY NWS STORM SURVEY
NWS STORM DAMAGE SURVEY. SEE PNSPAH FOR DETAILS. TORNADO
WAS RATED EF1
&&
PSSpecial weather statement, Apr 28, 6:23 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 623 PM CDT THU APR 28 2011 INZ086-KYZ018>020-290000- VANDERBURGH-HENDERSON-DAVIESS-MCLEAN- INCLUDING THE CITIES OF...EVANSVILLE...HENDERSON...OWENSBORO... CALHOUN 621 PM CDT THU APR 28 2011 ...THUNDERSTORMS WITH PENNY TO NICKEL SIZE HAIL POSSIBLE... THROUGH 7 PM...A THUNDERSTORM...CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL...WILL MOVE SOUTHEAST ACROSS HENDERSON KENTUCKY TOWARD ST. JOSEPH AND CALHOUN. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE.
Special weather statement, Apr 28, 6:58 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 658 PM CDT THU APR 28 2011 INZ086-KYZ018>020-290100- VANDERBURGH-HENDERSON-DAVIESS-MCLEAN- INCLUDING THE CITIES OF...EVANSVILLE...HENDERSON...OWENSBORO... CALHOUN 658 PM CDT THU APR 28 2011 ...THUNDERSTORMS WITH PENNY TO NICKEL SIZE HAIL POSSIBLE... THROUGH 8 PM...A FEW SMALL BUT STRONG THUNDERSTORMS...CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL...WILL MOVE SOUTHEAST ACROSS HENDERSON AND OWENSBORO KENTUCKY TOWARD ST. JOSEPH...MOSELEYVILLE AND MASONVILLE. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:50 PM CDT | Areal Flood Warning | PAH | Calloway, Livingston, Lyon, Marshall, Trigg | 15 days |
| Apr 29, 9:29 AM CDT | Areal Flood Warning | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 4 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.